MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6EBU35
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image analysis: a still image was received in which the distal segment of a launcher device is shown.A kink can be seen on the primary curve which closely resembles what was seen on the returned device.Product analysis: device returned in a plastic bag.Lot number on mpxr report 0009589008 as reported.Kinking/flattening was noted to the shaft approx.43-45cm distal to the strain relief.The deformation occurred on opposing planes.A torsional kink was noted on the distal segment, with inner material slightly exposed at the kink site.Slight deformation was noted to the distal tip, with the material forming an oval-shape.It was possible to verify the id with a 0.071¿ pin gauge.No other deformation was noted to the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A launcher guide catheter was attempted to be used to treat a non calcified, moderately tortuous left anterior descending (lad) artery.There was no damage noted to the packaging.The device was removed from packaging as per ifu with no issues.The device was inspected with no issues noted.The device was prepped per ifu.Resistance was encountered when advancing the device.It was indicated that the device may have been excessively torqued.It was reported that the device kinked at the distal end when removing the device from the patient.The patient is alive with no injury.At the facility devices are removed from the outer box and hung up.The cath lab will not be reviewed as it was stated that launchers have a hanging rack and are in an open space.The device was returned with a torsional kink and the inner material slightly exposed at the kink site.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9075254
Report Number1220452-2019-00127
Device Sequence Number2477991
Product Code DQY
UDI-Device Identifier00613994819994
UDI-Public00613994819994
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2021
Device Catalogue NumberLA6EBU35
Device Lot Number0009589008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2019
Initial Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR